| Model Number |
KD-VC631Q-07301A |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/24/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation, because the subject device was discarded by the user.Therefore, the exact cause of the reported event could not be conclusively determined.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
Event or Problem Description
During an endoscopic sphincterotomy, three devices were used.The cutting wire of the first device broke.The user exchanged it for the second device and continued the procedure.The cutting wire of the second device broke.The user exchanged it for the third device and completed the procedure.There was no patient injury reported.This is the report regarding the breakage of the cutting wire of the first device.
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases, it was known that the event occurred due to any of the following possible causes.*the cutting wire became extremely hot and broke since the contact length of the cutting wire and the tissue or the distal part of the endoscope was very short while the subject device was activated, and spark occurred.*the coating was damaged due to contacting with the metal part of the forceps elevator of the endoscope.The exposed cutting wire from the damaged coating contacted to the metal part of the forceps elevator while the device was activated, and it caused spark.Then, a part of the cutting wire became extremely hot, resulting in breakage.The above device handling has warned in the instruction manual.